MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 26mm amplatzer septal occluder was chosen for implant using a 10f amplatzer trevisio intravascular delivery system.During procedure, the physician deployed the left disc of the device inside the left atrium (la) but it got a cobra form.They removed the entire system from the patient, recovered the device and tried again but the same thing happened.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 24mm amplatzer septal occluder was chosen and that one ended up with the left disc looking inflated (not flat).With a soft push with the sheath, the device got the perfect way and finally after checking everything, the device was released successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.Imaging was received from the field showing a cobra and bulbous like deformation.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24594134
Report Number2135147-2026-01600
Device Sequence Number16070906
Product Code MLV
UDI-Device Identifier00811806010205
UDI-Public(01)00811806010205(17)290531(10)10383933
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number10383933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale